Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 2, NWS Nashville, TN

January 18, 1996Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 18, 1996, 12:59 PM CST for Giles County, Lawrence County, Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 1996, 12:59 PM CST (18:59 UTC)
Expired
Jan 18, 1996, 1:45 PM CST
In force
46 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lawrence County, TN

What was reported inside it

TimeReportWhereRemark
Jan 18, 1:05 PM CSTThunderstorm WindEthridge, TN
Jan 18, 1:15 PM CSTThunderstorm Wind 50Countywide, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 181901
SVRBNA
TNC055-099-181945-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CST THU JAN 18 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...EASTERN GILES COUNTY...LAWRENCE COUNTY
 
AT 1259 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS IN EASTERN
LAWRENCE COUNTY NEAR LEOMA. THE STORMS WERE MOVING EAST AT 50 MPH...AND
WILL REACH PULASKI BY 120 PM. YOU SHOULD TAKE COVER IMMEDIATELY.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONPALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
 TT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 8:45 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jan 18, 8:45 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CST THU JAN 18 1996

XPCT NO CHGS ATTM W/AFTN ZN ISSUANCE. GOING FCST LOOKS GUD.

TROUTMAN

TEMPO 1518 30020G38KT
    BECMG 1718 30015G33KT 9999 SCT020 OVC035 620806 530005 QNH2975INS
    CIG035
    BECMG 0304 30014KT 9999 BKN025 610253 QNH2972INS CIG025 AMD 1407=

AK
FXCAR
N 25 231/20/ FFV0ffB?%CFAAK*
B3#FXUSp
J;FZCA
xDIFPHW
LC]FPHW
 J9FPUS.
DEj[#FXUS

FbFTCN
C#FPUSf
F#FPCN
M"3#FXUS
B##FXUS
MFZCA2
HSFPHW

O#FXUS
lEQ#FXUS
H{FPUSp
IFTCN2
K;FPAK
Bw%FTCN*
C*MFPCN
\F'{FPUS
)bF
888q[#FXUS
cFQUS
j7FPUS
~=#FXUS^
TbUFGUS
0g@FTUE
xa#FXUS
<`OFTUEV
y-FPAK`
#FXUS
Tfv-FPAK
D|-FPAK
&FAHW4
uE-FSUSd
m`j#FPCN:
fFAGX
wFAAK`
0dX%FTUEN
|`FPUS"
\vRUFTUS$
pi%CFAAKd
(l^#FXUSH
FTUW\

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 10:37 AM CSTSevere Thunderstorm WarningOHXBenton, Houston, Stewart68 min
Jan 18, 1:24 PM CSTSevere Thunderstorm WarningOHXDavidson51 min
Jan 18, 1:33 PM CSTSevere Thunderstorm WarningOHXRutherford, Wilson57 min
Jan 18, 2:03 PM CSTSevere Thunderstorm WarningOHXSumner57 min
Jan 18, 2:57 PM CSTSevere Thunderstorm WarningOHXDickson48 min
Jan 18, 3:16 PM CSTSevere Thunderstorm WarningOHXCannon59 min
Jan 18, 4:11 PM CSTSevere Thunderstorm WarningOHXPutnam64 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.